MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG PIVOX OBLIQUE LATERAL SPINAL SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG PIVOX OBLIQUE LATERAL SPINAL SYSTEM
Catalog Number 2111255
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent a surgery at l4-s1 using plates, screws and cages.Intra-op, while inserting the cage at l5-s1, where the s1 level was already "cysted", the cage broke.The surgeon left the implant in the patient.A revision surgery was planned to be performed on (b)(6) 2019 for removing the alleged implant; however, the implant has not been removed yet.No information is available if the patient has undergone any revision surgery or not.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The revision was planned but the patient was not doing well due to his other previous illness and his old age.The patient received dorsal stabilization.Hence, the implant still remains implanted in the patient.
 
Additional Manufacturer Narrative
X-ray review results: post-op x-rays for l3-l4 and l4-l5 lateral interbody fusion are provided.At l3-l4, the interbody graft appears appropriately positioned, but the plate is halfway off the vertebral bodies.At l4-l5, the interbody graft appears to violate the l5 endplate and exist in the vertebral body.By report, the instrumented levels were l4-l5 and l5-s1.Based on the reported information and the images, it is confusing if it was a wrong level surgery.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIVOX OBLIQUE LATERAL SPINAL SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9516862
Report Number1030489-2019-01474
Device Sequence Number1699459
Product Code MAX
UDI-Device Identifier00643169601475
UDI-Public00643169601475
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K152277
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2111255
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer01/21/2020
03/30/2020
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date02/20/2020
04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight70